News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: adrenal burnout?


 Austina1234 - Mon Mar 03, 2008 4:22 pm

i am a bedbound 24 year old wife and mother due to a bad reaction i had on a medication, i am concerned i am in adrenal burnout as a secondary reaction to the stress. i have a doctor who makes house calls cuz i cant get out but he does not test hormones. so i recently independently got my saliva cortisol and dhea levels tested but i am not sure how to interpret my results and i need help. is there any way i could get your informal oppinion. my 8am cortisol was 0.23 when the reference range starts at 0.27 (i had just fallen asleep a half hour earlier and was awakened early by the alarm just to take the test not sure if this affected results) mednight was normal at 0.06. my dhea was in the high end of normal range at 456 when the range is up to 640. do you think i am headed towrads burnout, why would my dhea be at the high end of normal and cortisol be low/normal, i tried researching myself and came up with conflicting information. btw my TSH was perfect. please let me know what you think. thank you.

austin
 John Kenyon, CNA - Sat Aug 02, 2008 9:29 pm

User avatar Hello -

While your cortisol was about right and the DHEA also normal, it seems unlikely you are suffering adrenal burnout, but these saliva tests are less than reliable. A 24-hour urine test as well as bloodwork would be appropriate to really know if you're for some reason suffering from adrenal exhaustion. I'm not sure why your doctor won't test for hormones, as it is only a matter of collecting specimens and sending them to a lab. However, I get the feeling I'm not getting the whole story here. What sort of medication did caused a reaction that has left you bed bound? What sort of prognosis do you carry for this and how long are you anticipating having to remain bedbound?

All this would help, but in lieu of those facts I would say it seems unlikely you're sufferening adrenal exhaustion. Again, I'm not sure what led you to wonder this to begin with.

Please follow up if you haven't by now learned the answer to your question.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here